MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx limb stent graft, and an ovation ix extender.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately (4) months post-initial procedure, a non-device related reintervention was performed with the implant of three (3) ovation ix iliac limbs.Approximately seven (7) months later, a non-device related reintervention was performed with the implant of an ovation ix iliac limb and an afx limb stent graft.Approximately three (3) months later, a non-device related reintervention was performed with the implant of an afx limb stent graft and two (2) ovation ix iliac limbs.Now, approximately one (1) year later, a possible type ia endoleak was identified at routine follow-up.Reportedly, the physician planned to treat the patient with a non-endologix device on 06/13/2022.It is unknown if the reintervention took place.The patient status is not known.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx limb stent graft, and an ovation ix extender.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately (4) months post-initial procedure, a non-device related reintervention was performed with the implant of three (3) ovation ix iliac limbs.Approximately seven (7) months later, a non-device related reintervention was performed with the implant of an ovation ix iliac limb and an afx limb stent graft.Approximately three (3) months later, a non-device related reintervention was performed with the implant of an afx limb stent graft and two (2) ovation ix iliac limbs.Now, approximately one (1) year later, a possible type ia endoleak was identified at routine follow-up.Reportedly, the physician planned to treat the patient with a non-endologix device on (b)(6) 2022.It is unknown if the reintervention took place.The patient status is not known.Clarification: the patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx limb stent graft, and an ovation ix extender.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately (4) months post-initial procedure, a non-device related reintervention was performed with the implant of one (1) ovation ix iliac limb and two (2) afx limb stent grafts.Approximately seven (7) months later, a non-device related reintervention was performed with the implant of an ovation ix iliac limb and an afx limb stent graft.Approximately two(2) months later, a non-device related reintervention was performed with the implant of an afx limb stent graft and three (3) ovation ix iliac limbs.Now, approximately one (1) year later, a possible type ia endoleak was identified at routine follow-up.Reportedly, the physician planned to treat the patient with a non-endologix device on (b)(6) 2022.It is unknown if the reintervention took place.The patient status is not known.Additional information: clinical assessment confirmed that the patient was treated (as planned) on (b)(6) 2022.Reportedly, the patient was discharged home two days postoperative.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ia endoleak is unconfirmed.The planned additional endovascular procedure dated (b)(6) 2022 is confirmed as completed.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as being discharged on the second post operative day home.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2 outcomes attributed to ae.B5 describe event or problem.E1 initial reporter.G3 awareness date.H6 health effect - impact code; remove 4614.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ia endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the left iliac artery was poorly perfused (not occluded, but stenosed), which was not included in the event as reported.This finding was discovered during an examination of the angiogram dated 13 june 2022.The nine stents implanted in the left iliac from index to 13 june 2020 (cautionary product use) could have contributed to the poor left iliac perfusion; in addition, these nine stents were a combination of ovation and afx limbs (off-label condition).The infrarenal vela extension was also noted to be 23mm below the left renal artery per ct (computed tomography) scan dated 19 december 2020 and angiogram dated 13 june 2020; it is unclear if this was a migration of the stent graft or suboptimal placement at the index procedure.The position of the infrarenal vela extension could have contributed to the reported type ia endoleak.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.No procedure-related harms were identified.The final patient status was reported as being discharged on the second post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx limb stent graft, and an ovation ix extender.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately (4) months post-initial procedure, a non-device related reintervention was performed with the implant of three (3) ovation ix iliac limbs.Approximately seven (7) months later, a non-device related reintervention was performed with the implant of an ovation ix iliac limb and an afx limb stent graft.Approximately three (3) months later, a non-device related reintervention was performed with the implant of an afx limb stent graft and two (2) ovation ix iliac limbs.Now, approximately one (1) year later, a possible type ia endoleak was identified at routine follow-up.Reportedly, the physician planned to treat the patient with a non-endologix device on 06/13/2022.It is unknown if the reintervention took place.The patient status is not known.Clarification: the patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx limb stent graft, and an ovation ix extender.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately (4) months post-initial procedure, a non-device related reintervention was performed with the implant of one (1) ovation ix iliac limb and two (2) afx limb stent grafts.Approximately seven (7) months later, a non-device related reintervention was performed with the implant of an ovation ix iliac limb and an afx limb stent graft.Approximately two (2) months later, a non-device related reintervention was performed with the implant of an afx limb stent graft and three (3) ovation ix iliac limbs.Now, approximately one (1) year later, a possible type ia endoleak was identified at routine follow-up.Reportedly, the physician planned to treat the patient with a non-endologix device on 06/13/2022.It is unknown if the reintervention took place.The patient status is not known.Additional information: clinical assessment confirmed that the patient was treated (as planned) on 13 june 2022.Reportedly, the patient was discharged home two days postoperative.Additional clinical assessment confirmed that the left iliac artery was poorly perfused (classified as stenosis).

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14780333
Report Number2031527-2022-00173
Device Sequence Number20096473
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)220619
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberA34-34/C100V
Device Lot Number2260920006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/23/2022
10/04/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/24/2022
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (LN 2240764009); AFX LIMB STENT GRAFT (LN 2242130008); AFX LIMB STENT GRAFT (LN 2316687003); AFX LIMB STENT GRAFT (LN 2316687008); AFX LIMB STENT GRAFT (LN 2321261004); AFX2 BIFURCATED STENT GRAFT (LN 2015731002); OVATION IX EXTENDER (LN FS100219-24); OVATION IX ILIAC LIMB (LN FS021420-27); OVATION IX ILIAC LIMB (LN FS021821-12); OVATION IX ILIAC LIMB (LN FS032320-17); OVATION IX ILIAC LIMB (LN FS072720-27); OVATION IX ILIAC LIMB (LN FS082520-10)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexMale